Alert archive / Wyoming / Frost Advisories in 2015

Frost Advisory 2, NWS Cheyenne, WY

October 15, 20155 counties in Wyoming; 4 counties in Nebraska

NWS Cheyenne, WY issued this frost advisory at Oct 15, 2015, 2:06 PM MDT for 5 counties in Wyoming; 4 counties in Nebraska. It took effect at Oct 16, 2015, 2:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 15, 2015, 2:06 PM MDT (20:06 UTC)
In effect from
Oct 16, 2015, 2:00 AM MDT
Expired
Oct 16, 2015, 1:03 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Cheyenne County, NE, Kimball County, NE, Scotts Bluff County, NE, Albany County, WY, Carbon County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 58 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3059 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WWUS75 KCYS 152006
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT THU OCT 15 2015

...FREEZING OR NEAR-FREEZING TEMPERATURES EXPECTED LATE TONIGHT
INTO EARLY FRIDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
CHILLY LEVELS OVERNIGHT INTO FRIDAY MORNING WITH SUB-FREEZING
TEMPERATURES EXPECTED IN SOME AREAS.

NEZ002-003-021-095-096-WYZ101-102-115-161100-
/O.NEW.KCYS.FZ.W.0001.151016T0800Z-151016T1500Z/
DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...LARAMIE
206 PM MDT THU OCT 15 2015

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES GENERALLY FROM 25 TO 30 DEGREES.

* IMPACTS...MOSTLY TO VEGETATION AND EXPOSED WATER PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. EXPOSED WATER PIPES MAY FREEZE AS WELL.

&&

$$

NEZ019-020-054-055-WYZ107>110-113-118-119-161100-
/O.NEW.KCYS.FR.Y.0002.151016T0800Z-151016T1500Z/
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
KIMBALL...SIDNEY...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
206 PM MDT THU OCT 15 2015

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES FALLING TO AROUND 30 DEGREES.

* IMPACTS...MOSTLY TO VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
221 
WWUS75 KCYS 160310
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
910 PM MDT THU OCT 15 2015

...FREEZING OR NEAR-FREEZING TEMPERATURES LATE TONIGHT INTO EARLY
FRIDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
CHILLY LEVELS OVERNIGHT INTO FRIDAY MORNING WITH SUB-FREEZING
TEMPERATURES EXPECTED IN SOME AREAS.

NEZ002-003-021-095-096-WYZ101-102-115-161115-
/O.CON.KCYS.FZ.W.0001.151016T0800Z-151016T1500Z/
DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...LARAMIE
910 PM MDT THU OCT 15 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
FRIDAY...

* TEMPERATURE...LOW TEMPERATURES GENERALLY FROM 25 TO 30 DEGREES.

* IMPACTS...MOSTLY TO VEGETATION AND EXPOSED WATER PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. EXPOSED WATER PIPES MAY FREEZE AS WELL.

&&

$$

NEZ019-020-054-055-WYZ107>110-113-118-119-161115-
/O.CON.KCYS.FR.Y.0002.151016T0800Z-151016T1500Z/
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
KIMBALL...SIDNEY...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
910 PM MDT THU OCT 15 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT
FRIDAY...

* TEMPERATURE...LOW TEMPERATURES FALLING TO AROUND 30 DEGREES.

* IMPACTS...MOSTLY TO VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
178 
WWUS75 KCYS 160703
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
103 AM MDT FRI OCT 16 2015

...FREEZING OR NEAR-FREEZING TEMPERATURES LATE TONIGHT INTO EARLY
FRIDAY MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO
CHILLY LEVELS OVERNIGHT WITH SUB-FREEZING TEMPERATURES EXPECTED
IN MOST AREAS.

NEZ019-020-054-055-WYZ107>110-113-118-119-161500-
/O.UPG.KCYS.FR.Y.0002.151016T0800Z-151016T1500Z/
/O.EXA.KCYS.FZ.W.0001.151016T0800Z-151016T1500Z/
SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-EAST PLATTE COUNTY-
GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
UPPER NORTH PLATTE RIVER BASIN-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG...
KIMBALL...SIDNEY...GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...
TORRINGTON...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CHEYENNE...
BURNS...CARPENTER...ALBIN...PINE BLUFFS
103 AM MDT FRI OCT 16 2015

...FREEZE WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...MOSTLY TO VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ002-003-021-095-096-WYZ101-102-115-161500-
/O.CON.KCYS.FZ.W.0001.151016T0800Z-151016T1500Z/
DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-LARAMIE VALLEY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...BRIDGEPORT...
BAYARD...HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...LARAMIE
103 AM MDT FRI OCT 16 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...LOW TEMPERATURES GENERALLY FROM 25 TO 30 DEGREES.

* IMPACTS...MOSTLY TO VEGETATION AND EXPOSED WATER PIPES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. EXPOSED WATER PIPES MAY FREEZE AS WELL.

&&

$$

RUBIN

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Oct 15, 11:31 AM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 15, 11:31 AM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 AM MDT THU OCT 15 2015

.UPDATE...
ISSUED AT 543 AM MDT THU OCT 15 2015

BASED ON SURFACE OBSERVATIONS...CLEAR SKIES AND LIGHT WINDS...
WE HAVE DECIDED TO ISSUE A SHORT FUSED FROST ADVISORY FOR THE
ZONES INCLUDING...LUSK...CHADRON AND ALLIANCE.

DURING THE PREDAWN HOURS TEMPERATURES RANGED FROM THE MID 20S
TO MID 30S. WINDS WERE RELATIVELY LIGHT.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 107 AM MDT THU OCT 15 2015

TODAY...A DRY PASSING COLD FRONT WILL BRING COOLER WEATHER. ASIDE
FROM SOME PASSING MIDDLE AND HIGH CLOUDS...SUNNY TO PARTLY CLOUDY
SKIES ON TAP.

TONIGHT...CONTINUED DRY UNDER THE INFLUENCE OF THE RIDGE ALOFT. COLD
TEMPERATURES WITH CLEAR SKIES AND LIGHT WINDS. CONTINUED WITH
MENTION OF AREAS OF FROST.

FRIDAY...SLOW WARMING TREND DEVELOPS AS THE AIRMASS MODERATES AND
HEIGHTS AND THICKNESSES RISE.

FRIDAY NIGHT/SATURDAY...WARMING TREND CONTINUES AS THE RIDGE ALOFT
MOVES OVERHEAD AND HEIGHTS ALOFT AND THICKNESSES CONTINUE TO RISE.
LOW AND MID LEVEL MOISTURE TOO SCANT FOR ANY PRECIPITATION.

SATURDAY NIGHT...MODERATION IN LOW TEMPERATURES AS THE AIRMASS WARMS
AND THERE WILL BE MORE LOW LEVEL MIXING...WINDS.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)
ISSUED AT 230 AM MDT THU OCT 15 2015

PRETTY QUIET IN THE LONG TERM...BUT THERE ARE SOME CHANGES COMING
IN THE FORECAST.

STARTING OFF SUNDAY...WE HAVE A TROUGH DIGGING ALONG THE WEST
COAST WITH UPPER LEVEL RIDGING FROM CENTRAL KANSAS INTO EASTERN
MONTANA. COULD BE QUITE BREEZY SUNDAY AS GFS 700MB WINDS NEAR
30KTS...ESPECIALLY WEST OF THE LARAMIE RANGE. SOME POPS REMAIN
OVER THE MOUNTAINS...BUT MOST OTHER LOCATIONS LOOK TO BE DRY.

THAT TROUGH BEGINS TO SWING INLAND SUNDAY NIGHT INTO MONDAY. BY
MONDAY MORNING...THE UPPER TROUGH FORECAST TO BE IN NORTHERN UTAH.
MOST POPS OVER WESTERN WYOMING AND WESTERN COLORADO.

MODELS BEGIN TO DIVERGE AFTER MONDAY. GFS MUCH FASTER BRINGING THE
TROUGH THROUGH SOUTHEAST WYOMING MONDAY AFTERNOON/EVENING. ECMWF
HAS TROUGH COMING THROUGH TUESDAY AFTERNOON. MOUNTAINS COULD SEE
ITS FIRST SNOW FALL AS 700MB TEMPERATURES FALL TO -2C TUESDAY INTO
WEDNESDAY. NOTHING TO GET WORKED UP ABOUT YET...WILL CONTINUE TO
MONITOR FUTURE RUNS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1123 AM MDT THU OCT 15 2015

VFR CONDITIONS WILL PREVAIL OVER THE TAF PERIOD. SOUTHEAST
WYOMING AND THE NEBRASKA PANHANDLE SOME CIRRUS CLOUDS ARE OVER THE
AREA AND WILL DISSIPATE BY TONIGHT. WINDS WILL SHIFT TO THE
SOUTH/SOUTHWEST BY TOMORROW MORNING.

&&

.FIRE WEATHER...
ISSUED AT 107 AM MDT THU OCT 15 2015

NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS WITH
HUMIDITIES AND WINDS IN FAVORABLE THRESHOLDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...RUBIN
SHORT TERM...RUBIN
LONG TERM...GCC
AVIATION...TJT/KC
FIRE WEATHER...RUBIN
Hazardous weather outlook, Oct 15, 5:08 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
508 AM MDT THU OCT 15 2015

NEZ002-003-019>021-054-055-095-096-WYZ101>119-161115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
508 AM MDT THU OCT 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 5:25 AM MDTFrost AdvisoryCYSNiobrara4 hr
Oct 15, 2:06 PM MDTFreeze WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more19 hr

Nearby

Frost Advisories in Wyoming, 2015Frost Advisories in Nebraska, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.